Heat, Coastal Broward
- When
- March 1, 2:00 PM EST to March 23, 2:00 PM EST
- Where
- Coastal Broward forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
During the 25-day period from February 27 through March 23 eighteen daily heat records were set in southeast Florida. These were more heat records than during any other 25-day period in southeast Florida at any time of year and at any time in history.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
During the 25-day period from February 27 through March 23 eighteen daily heat records were set in southeast Florida. These were more heat records than during any other 25-day period in southeast Florida at any time of year and at any time in history. Other notable heat records set during this time were the warmest temperature ever in March at both Miami and Fort Lauderdale with the a reading of 93 degrees on the 22nd. At Miami there was the earliest 90 degree temperature in the season on the 2nd and the warmest March minimum temperature of 80 degrees on the 20th.The entire month of March was the warmest on record at West Palm Beach, Fort Lauderdale and Miami. The average temperature of 78.8 degrees at Miami was only 0.3 degrees below the warmest average temperature for any month of April.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 1, 10:15 AM EST, 3 hours 45 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 1015 AM EST SAT MAR 1 2003 CURRENTLY...A WARM FRONT EXTENDS ACROSS NORTH CENTRAL FLORIDA TO LOW PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO. A WEAK RIDGE IS SITUATED ACROSS THE BAHAMAS. THE WARM FRONT WILL LIFT NORTH INTO GEORGIA TODAY...WITH WINDS OVER SOUTH FLORIDA MAKING A GRADUAL TURN FROM THE SOUTHEAST TO SOUTH BY EVENING. TEMPERATURES SHOULD HAVE LITTLE DIFFICULTY CLIMBING INTO RECORD TERRITORY TODAY ACROSS THE SOUTHEAST...WHERE RECORD HIGHS AT FLL AND MIA ARE 86 DEGREES. THESE WARM TEMPERATURES WILL PRODUCE A DECENT ATLANTIC SEABREEZE THIS AFTERNOON. 12Z UPPER AIR SOUNDING AT MIAMI INDICATES THAT THE ATMOSPHERE IS RATHER UNSTABLE THIS MORNING WITH A -5 LI/3000 CAPE/1.5 PW AND REASONABLY GOOD VERTICAL SHEAR. THIS MATCHES WELL WITH 12Z MESOETA AND RECENT ACARS DATA. MID LEVEL CAP EXPECTED TO SUFFICIENTLY WEAKEN BY AFTERNOON ALLOWING SOME CONVECTION TO DEVELOP. COVERAGE SHOULD BE LIMITED AS NO SIGNIFICANT UPPER LEVEL ENERGY IS PROGGED TO CROSS THE FORECAST AREA. CURRENT 30 POP EAST/INTERIOR AND 20 WEST SEEM FINE. .MIA...NONE HANDEL
FLZ063-066>075-011800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...SCATTERED THUNDERSTORMS THIS AFTERNOON... VERY WARM AFTERNOON TEMPERATURES COMBINED WITH A GOOD SUPPLY OF ATMOSPHERIC MOISTURE WILL AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS PARTS OF SOUTH FLORIDA TODAY. THE STORMS WILL DEVELOP MAINLY INLAND AWAY FROM THE COASTS AND MOVE TOWARD THE NORTHEAST. THE PRIMARY THREAT FROM TODAYS STORMS WILL BE OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE SIMPLY BY TYPING MIAMI WEATHER DOT INFO IN YOUR WEB BROWSER.
The national radar mosaic for the moment the first event began.
3 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344580, 5344581, 5344582.